It is reported that the incidence of hearing impairment in newborns accounts for 3 per 1,000 each year.
In the past, the main causes of deafness were congenital inner ear malformation, drug-related deafness and hereditary genetic mutation causing deafness.
Among the unexplained deafness, drug-related deafness accounts for most of them, especially the proportion of deafness caused by indiscriminate use of antibiotics and overdose in children with colds has risen to the first place.
Use antibiotics carefully in children
The immune system of children is at a mature stage of development and is particularly susceptible to the decline in the function of the immune system due to external factors; children between the ages of 1 and 3 years old are just released from maternal nutritional protection and are particularly susceptible to upper respiratory tract infections.
Unbeknownst to them, these aminoglycosan antibiotics are ototoxic and can cause great damage to children’s hearing; too much medicine can lead to deafness and a lifetime of hearing loss.
In addition, some children are allergic to the drug, even if the normal dose of these antibiotics can also produce ototoxicity. Although the recently introduced kanamycin is much less toxic than gentamicin and other drugs, there are still cases of ototoxicity, and children should still avoid using it.
Experts recommend that children avoid using aminoglycans antibiotic drugs for colds and other conditions as much as possible. The latest findings are that some highly toxic ones such as antineoplastic drugs can also cause serious damage to children’s hearing.
Which drugs to use must strictly follow the doctor’s orders. Even if antibiotic drugs are needed, the dosage must be precisely calculated according to the child’s weight and the safe dosage of the drug.
Once the child is found to be unresponsive to sound, he or she should immediately stop taking the medication and seek medical attention.
Simple method to measure hearing
Clinically, children with upper respiratory tract infections are prone to drug-induced or acute otitis media, resulting in hearing impairment, with the highest incidence in children aged 0 to 6 years, making it a common cause of deafness in children.
When tinnitus, ear congestion, fluid in the tympanic chamber and hearing loss occur after a cold, hearing impairment should be alerted and a hearing screening should be performed in a timely manner.
Parents can self-test their children’s hearing through simple methods at home: infants and toddlers aged 0-2 years have automatic responses to sound, so parents can make loud noises around their children to identify their turning and positioning, or based on the function of repeating language after adults.
Test your child’s hearing; 3-6 years old children who still have poor speech pronunciation, unclear speech, especially watching TV always have to turn up the sound, we should suspect hearing damage, and must promptly seek medical advice.